MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH BCS XP SYSTEM

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH BCS XP SYSTEM
Model Number BCS XP SYSTEM
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted a siemens customer care center (ccc).Quality controls (qc) recovered in range at the time of the event.The bcs xp software appropriately flagged results below the measurement range.Siemens is unable to rule out the effects of pre-analytical variables such as blood sample collection, handling and storage or any patient medication and interferences on the results.Heparin controls in range with both assays, no instrument errors, and no other patients affected indicate that the issue was sample specific.The cause of the event is unknown.The system is performing according to specifications.No further evaluation of this device is required.
 
Event or Problem Description
Discordant, falsely low heparin results were obtained on a patient sample on a bcs xp system using a non-siemens assay.The discordant results were reported to the physician(s).After recalibrating the non-siemens assay, the sample was repeated for heparin on the same bcs xp system using the same non-siemens reagent, resulting higher.This result was reported, as the correct result, to the physician(s).The sample was also repeated one more time on the bcs xp using innovance heparin reagent, resulting higher and confirming the higher result obtained with the non-siemens reagent.There are no reports of patient intervention or adverse health consequences due to the discordant, falsely low heparin results.

Brand Name
BCS XP SYSTEM
Common Device Name
BCS XP SYSTEM
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil-von-behring- str. 76
marburg, D-350 41
GM  D-35041
MDR Report Key10993925
Report Number9610806-2020-00062
Device Sequence Number792297
Product Code GKP
UDI-Device Identifier00630414945514
UDI-Public00630414945514
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K970431
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBCS XP SYSTEM
Device Catalogue Number10459330
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/17/2020
Initial Report FDA Received Date12/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age40 YR